MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-HELIX
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil couldn't be detached.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the posterior communicating artery with a max diameter of 5mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the surgeon used the coil to embolize a posterior communicating artery aneurysm.When the coil was detached by the backup detachment method, the detachment wire had been completely broken out, but the coil was not detached.So the whole was completely withdrawn from the microcatheter, and it automatically fell off outside the microcatheter after withdrawn.The physician did not attempt to detach the coil with the instant detacher.There was 1 manual attempt at detachment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received that there was no kink/damage observed on the pushwire.Prior to coil non-detachment, there were no issues encountered.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4):equipment used: vis (m-78210), 203cm ruler (m-83361) document used: (b)(4) rev: j, 50670doc1 rev: q, 50584doc1 rev: c as found condition (condition of returned device): an axium implant coil was returned within a shipping box; within a sealed biohazard pouch; within an opened axium implant coil inner pouch and within a dispenser track.The axium implant coil was returned within the introducer sheath.Visual inspection/damage location details: the actuator interface was found to be broken and not returned.There appeared to be evidence of mechanical detachment using an instant detacher at this location.The axium pushwire was found to be broken but retained by release wire at break indicator.This is indicative that a manual detachment was attempted.The coin was found not against the lumen stop.The shield coil was found stretched with the implant coil already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, in order to gain access to the coin.The lumen stop and retainer ring appeared to be visually in good condition.The coin was found to be visually acceptable.The coin was measured to be 0.089mm at 0.063mm which is within specification, 0.095mm at 0.127mm, and 0.096mm at 0.275mm which were within specification.The lumen stop appeared to be visually acceptable.The retainer ring was found to be visually acceptable and measured to be 0.0050¿ which is within specification.The retainer ring was found visually acceptable; however, could not be measured accurately.Conclusion: based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium pushwire was returned with the implant coil was already detached from the pusher.The cause for the delayed detachment could not be determined as all parts of the returned pushwire which could affect the detachment were found to be within specifications.There was no non-conformance to specifications identified that led to the reported issue.Since the implant coil and detach element were not returned; therefore, any contributing factors could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20630727
Report Number9617601-2024-00287
Device Sequence Number12744820
Product Code KRD
UDI-Device Identifier00847536037373
UDI-Public00847536037373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model NumberQC-3-8-HELIX
Device Catalogue NumberQC-3-8-HELIX
Device Lot Number227220775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by ManufacturerNot provided
01/10/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/06/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight57 KG